Tags

Type your tag names separated by a space and hit enter

Massive Hyphaema Following Laser Iridotomy in a Patient on Dual Antiplatelet Therapy (Aspirin plus Ticagrelor): Case report and literature review.

Abstract

Massive hyphaema presentation after a laser iridotomy is very rare. We report a 63-year-old man with ischaemic heart disease on dual antiplatelet therapy (aspirin plus ticagrelor) who was diagnosed as a primary angle-closure suspect and was to undergo a neodymium-doped yttrium aluminium garnet laser iridotomy at Centro Oftalmológico Virgilio Galvis, Floridablanca, Colombia in 2016. While performing the iridotomy in the left eye, active bleeding occurred that finally filled approximately 75% of the anterior chamber. Intraocular pressure (IOP) increased to 62 mmHg. Mannitol and a topical dorzolamide/timolol were used to control the increase in IOP. The hyphaema slowly resolved over the following week without sequelae. This case revealed that massive hyphaema can complicate laser iridotomy in patients on dual antiplatelet therapy, although this is rare. Therefore, if patients are taking aspirin and ticagrelor, it would be advisable to stop the second medication if possible. In addition, sequential application of photocoagulation and photodisruption lasers might diminish the risk of significant bleeding.

Links

  • PMC Free PDF
  • PMC Free Full Text
  • Authors+Show Affiliations

    ,

    Department of Ophthalmology, Universidad Autónoma de Bucaramanga, Bucaramanga, Santander, Colombia. Department of Ophthalmology, Centro Oftalmológico Virgilio Galvis, Floridablanca, Santander, Colombia.

    ,

    Department of Ophthalmology, Universidad Autónoma de Bucaramanga, Bucaramanga, Santander, Colombia. Department of Ophthalmology, Centro Oftalmológico Virgilio Galvis, Floridablanca, Santander, Colombia.

    ,

    Department of Ophthalmology, Universidad Autónoma de Bucaramanga, Bucaramanga, Santander, Colombia. Department of Ophthalmology, Centro Oftalmológico Virgilio Galvis, Floridablanca, Santander, Colombia.

    ,

    Department of Ophthalmology, Universidad Autónoma de Bucaramanga, Bucaramanga, Santander, Colombia.

    ,

    Department of Ophthalmology, Universidad Autónoma de Bucaramanga, Bucaramanga, Santander, Colombia.

    Department of Ophthalmology, Universidad Industrial de Santander, Bucaramanga, Santander, Colombia.

    Source

    Pub Type(s)

    Case Reports

    Language

    eng

    PubMed ID

    31198598

    Citation

    Galvis, Virgilio, et al. "Massive Hyphaema Following Laser Iridotomy in a Patient On Dual Antiplatelet Therapy (Aspirin Plus Ticagrelor): Case Report and Literature Review." Sultan Qaboos University Medical Journal, vol. 19, no. 1, 2019, pp. e63-e67.
    Galvis V, Tello A, Carreño NI, et al. Massive Hyphaema Following Laser Iridotomy in a Patient on Dual Antiplatelet Therapy (Aspirin plus Ticagrelor): Case report and literature review. Sultan Qaboos Univ Med J. 2019;19(1):e63-e67.
    Galvis, V., Tello, A., Carreño, N. I., Sánchez, W. A., Frederick, G. A., & Blanco, N. A. (2019). Massive Hyphaema Following Laser Iridotomy in a Patient on Dual Antiplatelet Therapy (Aspirin plus Ticagrelor): Case report and literature review. Sultan Qaboos University Medical Journal, 19(1), pp. e63-e67. doi:10.18295/squmj.2019.19.01.012.
    Galvis V, et al. Massive Hyphaema Following Laser Iridotomy in a Patient On Dual Antiplatelet Therapy (Aspirin Plus Ticagrelor): Case Report and Literature Review. Sultan Qaboos Univ Med J. 2019;19(1):e63-e67. PubMed PMID: 31198598.
    * Article titles in AMA citation format should be in sentence-case
    TY - JOUR T1 - Massive Hyphaema Following Laser Iridotomy in a Patient on Dual Antiplatelet Therapy (Aspirin plus Ticagrelor): Case report and literature review. AU - Galvis,Virgilio, AU - Tello,Alejandro, AU - Carreño,Néstor I, AU - Sánchez,Walter A, AU - Frederick,Gabriel A, AU - Blanco,Nicolás A, Y1 - 2019/05/30/ PY - 2018/07/31/received PY - 2018/11/04/revised PY - 2018/11/22/accepted PY - 2019/6/15/entrez PY - 2019/6/15/pubmed PY - 2019/6/15/medline KW - Angle-Closure Glaucoma KW - Case Report KW - Columbia KW - Hyphema KW - Iridectomy KW - Nd-YAG Laser KW - Ocular Hypertension KW - Platelet Aggregation Inhibitors SP - e63 EP - e67 JF - Sultan Qaboos University medical journal JO - Sultan Qaboos Univ Med J VL - 19 IS - 1 N2 - Massive hyphaema presentation after a laser iridotomy is very rare. We report a 63-year-old man with ischaemic heart disease on dual antiplatelet therapy (aspirin plus ticagrelor) who was diagnosed as a primary angle-closure suspect and was to undergo a neodymium-doped yttrium aluminium garnet laser iridotomy at Centro Oftalmológico Virgilio Galvis, Floridablanca, Colombia in 2016. While performing the iridotomy in the left eye, active bleeding occurred that finally filled approximately 75% of the anterior chamber. Intraocular pressure (IOP) increased to 62 mmHg. Mannitol and a topical dorzolamide/timolol were used to control the increase in IOP. The hyphaema slowly resolved over the following week without sequelae. This case revealed that massive hyphaema can complicate laser iridotomy in patients on dual antiplatelet therapy, although this is rare. Therefore, if patients are taking aspirin and ticagrelor, it would be advisable to stop the second medication if possible. In addition, sequential application of photocoagulation and photodisruption lasers might diminish the risk of significant bleeding. SN - 2075-0528 UR - https://www.unboundmedicine.com/medline/citation/31198598/Massive_Hyphaema_Following_Laser_Iridotomy_in_a_Patient_on_Dual_Antiplatelet_Therapy_(Aspirin_plus_Ticagrelor):_Case_report_and_literature_review L2 - https://www.ncbi.nlm.nih.gov/pmc/articles/pmid/31198598/ DB - PRIME DP - Unbound Medicine ER -